Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 66, NWS Miami, FL

June 19, 2022Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 19, 2022, 4:04 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2022, 4:04 PM EDT (20:04 UTC)
Expired
Jun 19, 2022, 4:30 PM EDT
In force
26 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 43 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 4:19 PM EDTHAIL 0.252 Ene Pembroke Pines, FLAT 4:19PM, A MEMBER OF THE PUBLIC REPORTED PEA SIZE HAIL FALLING NEAR C.B. SMITH PARK.
Jun 19, 4:25 PM EDTTSTM WND DMG1 Se Pembroke Pines, FLA MEMBER OF THE PUBLIC SENT A VIDEO SHOWING DAMAGE FROM A THUNDERSTORM IN THE CENTURY VILLAGE COMMUNITY IN PEMBROKE PINES. DOWNED BRANCHES AND A DOWNED LIGHT POLE WERE SEEN WITH VARIOUS PLANT DEBRIS IN THE PARKING LOT.
Jun 19, 4:25 PM EDTHAIL 0.73 Wnw North Perry Airpo, FLAT 4:25PM, AN OFF-DUTY NWS EMPLOYEE REPORTED DIME SIZE HAIL FALLING IN PEMBROKE PINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WUUS52 KMFL 192004
SVRMFL
FLC011-086-192030-
/O.NEW.KMFL.SV.W.0066.220619T2004Z-220619T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
404 PM EDT Sun Jun 19 2022

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  North central Miami-Dade County in southeastern Florida...
  South central Broward County in southeastern Florida...

* Until 430 PM EDT.

* At 404 PM EDT, a severe thunderstorm was located over Miramar,
  moving southwest at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Hialeah, Pembroke Pines, Miramar, Davie and Miami Gardens. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2608 8030 2597 8020 2582 8031 2601 8049
TIME...MOT...LOC 2004Z 052DEG 5KT 2599 8030 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CWC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:29 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 19, 3:29 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Miami FL
329 PM EDT Sun Jun 19 2022

.DISCUSSION...

Short term (Rest of Today and Monday):

A fairly light flow regime with scattered to numerous showers and
thunderstorms developing along the sea breeze.There is little to no
wind flow aloft with a meandering wind pattern. Convection and storm
movement will be heavily dependent on the sea breeze boundary. A few
strong to severe storms may develop as well. Main concern will be
for a wet microburst and some small hail possible as well. The
meandering wind pattern will lead for heavy rainfall and localized
flooding to be possible. Storm initiation along the breeze will then
move towards the interior, then Gulf coast in late afternoon and
evening.

For Monday, the trough lingers across the region. With the wind flow
turning northeasterly. Diurnal seabreeze convection will still be
the main focus for showers and thunderstorms tomorrow afternoon and
evening. Given the wind flow storms will move towards the interior
and Gulf coast after developing along the sea breeze. The Gulf coast
sea breeze may not be able to advance as far inland given the
northeasterly wind. Main impacts will be lightning, gusty winds and
locally heavy rainfall.

Temperatures will be in the upper 80s and low 90s Monday afternoon.

Long term (Monday Night through Saturday):

Not much has changed in the philosophy for the long term. Models
continue to show broad high pressure spreading across much of the
central CONUS, with a decaying frontal boundary and associated
moisture lingering over SoFlo on Monday night. This will keep
supporting the ongoing active weather pattern through mid week.
Latest model solutions show a drying trend starting Wednesday as a
drier air mass reaches SoFlo.

By Thursday, the aforementioned high pressure drifts a little
northward and allows for tropical moisture to begin filtering across
the area, which could enhance diurnal seabreeze convection.

Warm temperatures are expected to continue, except during periods of
heavy rain during thunderstorms.

&&

.MARINE...

Generally benign boating conditions will continue. Light wind flow
today. High pressure reestablishes with northeast to easterly flow
next week. Isolated to scattered showers and thunderstorms will be
possible each day, locally elevated winds and seas are possible
within or near any convection.

&&

.BEACHES...

A slight northeasterly swell will lead to a moderate risk of rip
currents along the Palm Beach County beaches today.

&&

.AVIATION(18Z TAFS)...

Thunderstorms are developing along the sea breeze and outflow
boundaries this afternoon and will gradually push inland then
towards the Gulf coast this evening, VCTS for all terminals, but
short-fused TEMPOs may be required. Light/variable winds once again
tonight with a few showers.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  90  77  88 /  30  60  20  50
West Kendall     73  90  74  89 /  30  60  20  60
Opa-Locka        75  90  76  88 /  30  60  20  50
Homestead        74  89  75  87 /  30  60  20  60
Fort Lauderdale  76  88  77  87 /  30  60  20  50
N Ft Lauderdale  76  90  77  87 /  30  60  20  50
Pembroke Pines   75  90  76  88 /  30  60  20  50
West Palm Beach  76  89  77  87 /  30  60  30  40
Boca Raton       76  90  77  88 /  30  60  20  40
Naples           76  91  75  92 /  60  60  30  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Monday and Aviation/Marine...Kelly
Monday Night through Sunday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 19, 9:00 AM EDT, 7 hours 4 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
900 AM EDT Sun Jun 19 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
200700-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
900 AM EDT Sun Jun 19 2022

...Strong to Severe Storms Possible Later This Afternoon and Evening...
...Localized Flooding from Excessive Rainfall Possible...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Strong to severe thunderstorms may develop today,
mainly later this afternoon and evening primarily over Southwest
Florida and inland areas of South Florida. Primary impacts from the
strongest storms will be strong to locally damaging wind gusts, hail,
lightning, and excessive rainfall.

Flooding Rainfall: Localized flooding due to excessive rainfall from
repeated rounds of slow-moving showers and thunderstorms is possible
across much of South Florida today.

Excessive Heat: Heat index values over 100 degrees may be possible
this afternoon across portions of South Florida.

Waterspouts: There is a limited chance of waterspouts over the local
South Florida waters today.

Rip Currents: A moderate risk of rip currents along the Palm Beaches
today.

Wind: Strong to severe thunderstorms could produce strong to locally
damaging wind gusts up to 60 mph later this afternoon and evening.

Hail: Strong to severe thunderstorms could produce hail up to the
size of nickels later this afternoon and evening.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Thunderstorms will be possible each afternoon into early next week
with the greatest potential remaining across inland and Gulf coast
areas of South Florida.

Heat index values above 100 degrees will remain possible across
inland portions of South Florida over the next few days.

The threat of rip currents along the Atlantic beaches could increase
over the next few days.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 19, 1:28 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Miami FL
128 PM EDT Sun Jun 19 2022

FLZ069-070-191815-
Coastal Collier County FL-Inland Collier County FL-
128 PM EDT Sun Jun 19 2022

...A strong thunderstorm will impact portions of southwestern Collier
County through 215 PM EDT...

At 128 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Belle Meade, or 8 miles north of Marco
Island, moving southwest at 10 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Belle Meade, Marco Island
Airport, Naples Manor, Golden Gate, East Naples, Lely Resort, West
Toll Gate On Alligator Alley, Vineyards, Royal Palm Hammock, North
Naples, Lely, Rookery Bay Aquatic Preserve, South Blocks Golde,
Picayune Strand State Forest, Port Of The Island, Intersection I-75
And Everglades Blvd and Goodland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2620 8185 2626 8160 2595 8143 2582 8176
      2599 8184
TIME...MOT...LOC 1728Z 062DEG 7KT 2606 8167

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CWC
Special weather statement, Jun 19, 3:47 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Miami FL
347 PM EDT Sun Jun 19 2022

FLZ071>074-173-192030-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
347 PM EDT Sun Jun 19 2022

...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 430 PM EDT...

At 347 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Cooper City, or over Pembroke Pines,
moving southwest at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Miami Gardens, Weston, North Miami, Doral, North
Miami Beach, Miami Lakes, Cooper City, Hialeah Gardens, Opa-Locka,
West Park, Miami Springs and Miami Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2578 8023 2577 8035 2605 8053 2620 8031
      2597 8017
TIME...MOT...LOC 1947Z 047DEG 4KT 2602 8029

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:14 PM EDTSpecial Marine WarningMFL46 min
Jun 18, 8:19 PM EDTSpecial Weather StatementMFLBroward, Monroe41 min
Jun 18, 8:59 PM EDTSpecial Weather StatementMFLBroward, Monroe61 min
Jun 18, 9:01 PM EDTSpecial Marine WarningMFL59 min
Jun 18, 10:01 PM EDTSpecial Weather StatementMFLMiami-Dade44 min
Jun 19, 1:28 PM EDTSpecial Weather StatementMFLCollier47 min
Jun 19, 3:47 PM EDTSpecial Weather StatementMFLBroward43 min
Jun 19, 4:19 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade56 min
Jun 19, 4:29 PM EDTSpecial Weather StatementMFLBroward46 min
Jun 19, 4:32 PM EDTSpecial Weather StatementMFLMiami-Dade43 min
Jun 19, 4:57 PM EDTSpecial Weather StatementMFLPalm Beach48 min
Jun 19, 5:23 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Jun 19, 5:59 PM EDTSpecial Weather StatementMFLPalm Beach46 min
Jun 19, 6:09 PM EDTSpecial Marine WarningMFL36 min
Jun 19, 6:11 PM EDTSpecial Weather StatementMFLBroward49 min
Jun 19, 7:48 PM EDTSpecial Weather StatementMFLGlades42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.